Today I went to the doctors and got prescribed a 1 time does of metronidazole, 200mg (4 pills 500mg each). I took them at about 2 1/2 hours ago.. tomorrow is my birthday and me and a few friends had plans to go out and get some drinks tonight.. I’ve taken amoxicillin ( lesser dosage) and drank afterwards and was fine. I drink regularly, probably like 3 or 4 nights a week I go out ( I’m in my early 20s!), so I know I can handle my alcohol. The doctor didn’t mention anything to me about drinking afterwards only asked if I drank in the past 3 days.. is it really unsafe?? How sick and for how long does it last? I’m not trying to sound like an alcoholic but I had this night planned for a few weeks and if I can’t have any drinks tonight that’'s not great. Has anyone had the same dose of metronidazole and drank that night and was fine? I don’t feel neausous or anything now. Just looking for experiences/opinions. Thanks!
Metronidazole (Flagyl) Is a completly different medication than the penicillin based antibiotics
ABSOLUTELY DO NOT DRIMK ALCOHOL! DO NOT GARGLE WITH LISTERINE OR ALCOHOL BASED MOUTHWASH. I suggest you not put alcohol based cologne on your body as it can be absorbed.
The result... the same as Antabuse..a drug alcoholics take to keep from drinking.
If you drink it will cause violent, explosive vomiting and stomach cramps. Possible dehydration as a result of this vomiting.
Happy Birthday.sorry... celebrate a day later.. good luck.
"Also avoid alcohol or propylene glycol for at least 3 days after you stop taking this medicine."
Source (read under section What should I avoid?):
You DO not want to do that! Ask me how I now !
I forgot and hat a light beer!
I had such bad diarrhea that I ended up in the hospital with dehydration.
Have a Shirley Temple instead.
I just finished a course of metronidazole about 22 hours ago. I'm a fairly heavy drinker (3-5 units per day) , though I have abstained from drinking the last 10 days because I am currently taking bupropion XL, 150mg once per day and I was taking metronidazole for BV. I was worried about seizures more than anything. Anyway, I finished my antibiotic 22 hours ago and am currently on my third Jameson (I always drink it on the rocks) with no unpleasant side effects so far (will update if anything changes). No nausea, nothing. I'm not saying it's a good idea, but I haven't experienced anything negative yet. Everyone is different though. Some studies have suggested that there isn't a conclusive link of side effects between them, but it may not be worth the risk. I asked my coworker if she drank and took metronidazole and she said she got very nauseous. I'm 22 hours out and feel fine. I did not however drink while taking the medication.
- Metronidazole Information for Consumers
- Metronidazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metronidazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.